Pristiq has been the only medication that seems to have worked for my depression and anxiety. However, it may just be that fact that my life situations have changed and gained some more support to help me through it - or a combination of the two idk. I have gained so much weight since taking this drug and the withdrawal is awful. If I miss a dose, I get a pounding headache, I feel dizzy and off balanced, and I get nauseous and lose my appetite. I just can't function while off it. I had to call out work recently because I had missed a dose by accident the day before. I really want off of this drug, but I am terrified of what I am going to go through when I stop taking it. Since I am very forgetful, the chances of me missing another dose is very high. I tend to be in a rush in the morning. Does anyone know anything that helps ease the symptoms of withdrawal (headaches/dizziness)? Will taking ibuprofin or dramamine help? I can't be missing anymore days of work. (Yes, I am trying to set alarms and write notes everywhere to remind me to take my medicine.)
I have a bandaid suggestion for missing that pill, put one in your purse. Then when you get to work and remember darn I forgot it again, you can take it.
When I was working I carried a 1 dose of all my meds in my purse for that reason.
To get off of it, its going to take a slow taper, done at your speed.
Setting an alarm on your phone or a cheap timer is a win win. As for getting off of it ask your Dr to help you ease off over a long period of time, or, how to stay on it without the stress. As for the weight, look into nutritional advantages, the affect of sugar (in all its forms), artificial sweeteners, gluten, soy, dairy, proper hydration (drinking ample water prevents retention) and look into how the body burns fat, vs. calories, something many folks do not understand.
I recently tapered off of Pristiq after taking it about 4 years, and had the same problems you are having. Or if I missed a dose I would get nauseous and have ringing in my ears. As for the headache, the only thing that helped a little was having my husband massage my head. I started tapering slower than my psychiatrist suggested and it helped some but not a lot. He even added a small dose of Zoloft to help me. It has been about 2 months and I'm doing at least 90% better. As for the weight gain, I've been on antidepressants for 40+ years, they all cause weight gain, some more than others. As for things I tend to forget, I set repeating reminders in my iPhone, and I have an alarm tone that says "it's time to take your pill".
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2015 • 1 answer
I have been taking pristiq for 2yrs. At first I felt better. But now symptoms are back more extreme?
Posted 22 Sep 2015 • 1 answer
Posted 24 Mar 2016 • 1 answer
Posted 11 Sep 2017 • 2 answers
Posted 12 Sep 2017 • 1 answer